Texas, 2005

Hail in Texas, December 14, 2005

December 14, 2005 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Dec 14, 11:14 AM CST, 2 minutes earlier.

Area forecast discussion, Dec 14, 11:14 AM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 AM CST WED DEC 14 2005

.DISCUSSION...WATER VAPOR IMAGERY THIS MORNING SHOWED SHORTWAVE
TROF MOVING EAST THROUGH WEST TEXAS. AT THE SFC...FRONTAL BOUNDARY
EXTENDED JUST WEST OF A KTYR TO KCLL LINE. AREA OF SHOWERS/TSTMS
HAS DEVELOPED OVER SE TX IN AREA OF INCREASING ASCENT...AND EXPECT
THAT THIS WILL INCREASE IN AREAL COVERAGE AND INTENSITY AS
SHORTWAVE APPROACHES. SEVERE THREAT WILL MATERIALIZE IF STORMS CAN
BECOME SURFACE BASED...WITH THREAT OF DAMAGING WINDS AND TORNADOES
GIVEN SHEAR/LL HELICITY. HEAVY RAIN ALSO A CONCERN WITH PWATS
RUNNING 1.4 INCHES FROM KLCH 12Z SOUNDING AND EXPECTED TO INCREASE
A BIT MORE.

SEVERAL REASONS FOR UPDATE THIS MORNING...AMONG THEM RECENTLY
ISSUED TORNADO WATCH FOR SE TX. HAVE ALSO UPDATED POP/WEATHER
GRIDS...TEMPERATURES...AND DEWPOINTS BASED ON LATEST OBS/TRENDS.

FOR THE MARINE ZONES...TRIMMED BACK SCA FOR NEARSHORE WATERS IN
FAVOR OF SCEC WITH WINDS/SEAS NOT QUITE AT ADVISORY CRITERIA YET.
THIS WILL CHANGE BY THIS EVENING AS LLJ STRENGTHENS AHEAD OF THE
TROF...AND STOUT NORTHERLY FLOW BUILDS IN BEHIND THE FRONT LATER
TONIGHT.

&&

.PREV DISCUSSION... (ISSUED 353 AM CST WED DEC 14 2005)

DISCUSSION...
SURFACE TROUGH ASSOCIATED WITH SOUTHEASTWARD MOVING COLD FRONT
LAST ANALYZED FROM EASTERN OKLAHOMA INTO CENTRAL TEXAS IS EXPECTED
TO MOVE SOUTHEAST ACROSS THE FORECAST AREA TODAY AND TONIGHT.
FRONT SHOULD BE MOVING THROUGH THE NEW IBERIA LOUISIANA AREA BY
SUNSET TODAY. SIGNIFICANT MOISTURE AND INSTABILITY AHEAD OF FRONT
WILL PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS. RADAR /
LIGHTNING DISPLAYS SHOWING SHOWERS AT PRESENT TIME BUT
THUNDERSTORMS SHOULD DEVELOP AS DAY TIME HEATING PROGRESSES.

SOME RAINS WILL LINGER BEHIND THE FRONT OVERNIGHT BUT WILL
DIMINISH BY SUNRISE THURSDAY. CHANCES OF RAIN WILL BE
SLIGHT THURSDAY THROUGH FRIDAY AFTER A DRY HIGH PRESSURE SYSTEM
MOVES IN BEHIND FRONT.

AVIATION...
CEILINGS BECOMING MVFR WITH TEMPO THUNDERSTORMS BY MID DAY.
CEILINGS DIMINISHING TO IFR THIS EVENING.

MARINE...
WINDS IN THE COASTAL WATERS SHOULD INCREASE TO SMALL CRAFT
ADVISORY CRITERIA THIS AFTERNOON WHEN A LOW IS PROGGED TO DEVELOP
ON FRONT OVER SOUTH-CENTRAL LOUISIANA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  69  49  64  36 /  80  90   0  10
KBPT  70  48  65  36 /  90  80   0  10
KAEX  63  44  57  31 /  90  80   0  10
KLFT  69  51  60  35 /  70  90   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.

TX...TORNADO WATCH UNTIL 5 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...AND ORANGE.

GM...TORNADO WATCH UNTIL 5 PM WEDNESDAY FOR GMZ450
     SMALL CRAFT SHOULD EXERCISE CAUTION GMZ450-452-455
     SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ450-452-455
     SMALL CRAFT ADVISORY IN EFFECT GMZ470-472-475

&&

13
Hazardous weather outlook, Dec 14, 5:15 AM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CST WED DEC 14 2005

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
515 AM CST WED DEC 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTHEAST
ACROSS THE FORECAST AREA TODAY INTO THIS EVENING. SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT DURING THE MID DAY
AND AFTERNOON PERIOD. A FEW STRONG AND POSSIBLY SEVERE STORMS
COULD DEVELOP. THE PRIMARY THREAT WILL BE FROM HIGH WINDS BUT AN
ISOLATED TORNADO COULD DEVELOP ALSO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...IT MAY BECOME NECESSARY TO
REQUEST THE ASSISTANCE OF STORM SPOTTERS AND EMERGENCY MANAGERS LATER
TODAY AND THIS EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jasper

When
December 14, 11:16 AM CST
Where
Jasper County, Jasper
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.917, -94.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482638.